Idaho, 2008High Wind in Idaho, November 20, 2008
November 20, 2008 · NWS BOI · 2 events in 2 counties and zones
A damaging cold front moved through Southeast Oregon into Southwest Idaho knocking down trees and power lines around the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A damaging cold front moved through Southeast Oregon into Southwest Idaho knocking down trees and power lines around the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 20, 3:13 PM MST, 17 minutes earlier.
Area forecast discussion, Nov 20, 3:13 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
313 PM MST THU NOV 20 2008
.SHORT TERM...TONIGHT THROUGH SATURDAY...STRONG COLD FRONT ALONG
WESTERN IDAHO BOARDER LATE THIS AFTERNOON WILL SWEEP THROUGH IDAHO
TONIGHT. WINDS WILL SHIFT SHARPLY TO THE WEST AND THEN NORTHWEST
WHEN THE FRONT PASSES WITH GUSTS TO AROUND 30 MPH. RAIN SHOWERS
ALONG THE FRONT IN OREGON WILL MOVE INTO IDAHO EARLY THIS EVENING
FAVORING THE BOISE AND WEST CENTRAL MOUNTAINS. SNOW LEVELS WILL
DROP FROM AROUND 7000 FEET BEFORE THE FRONT TO AROUND 4000 FEET
SHORTLY AFTER THE FRONT PASSES. SNOW ACCUMULATIONS OF 1 TO 3
INCHES IN THE MOUNTAINS ABOVE 6000 FEET ARE LIKELY WITH A MIXTURE
OF RAIN AND SNOW BETWEEN 4000 AND 6000 FEET. THE SOUTHERN PORTION
OF THE FORECAST AREA IS LIKELY TO REMAIN DRY WITH ONLY A SLIGHT
CHANCE OF SHOWERS AS THE FRONT PASSES. SKIES WILL CLEAR BEHIND
THE FRONT ON FRIDAY AS COOLER AND CLEANER AIR MOVES INTO THE
REGION. CLOUDS WILL INCREASE AGAIN ON SATURDAY AS ANOTHER UPPER
LEVEL SHORTWAVE TROUGH MOVES ACROSS NORTHERN IDAHO AND BRINGS A
CHANCE OF PRECIPITATION TO NORTHERN SECTIONS OF OUR FORECAST AREA.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...FAIRLY GOOD MODEL
AGREEMENT ON LARGE SCALE SPLIT FLOW OVER THE WESTERN U.S DURING THE
EXTENDED PERIOD. RESULT WILL BE LONGWAVE RIDGE IN THE NORTHERN
STREAM OVER THE PAC NW AND TROUGH OVER THE SW U.S. WEAK SHORTWAVES
IN THE NORTHERN STREAM WILL DAMPEN OUT AS THEY MOVE THROUGH THE
RIDGE OFFERING ONLY SLIGHT CHANCE OF PRECIP OVER NORTHERN MOUNTAIN
ZONES. WITH RIDGE IN PLACE INVERSION WILL CONTINUE... WITH COOL AIR
POOLING IN THE VALLEYS AND MILD TEMPS AT HIGHER ELEVATIONS.
&&
.AVIATION...STRONG COLD FRONT MOVING THROUGH SE OREGON AND SW IDAHO
THIS AFTERNOON/EVENING WILL BRING WIND SHIFT WITH BRIEF GUSTY WEST
WINDS. LOWER CEILINGS AND MVFR VISIBILITIES IN RAIN WILL ACCOMPANY
FRONT AT LOWER ELEVATIONS WITH IFR CONDITIONS IN SNOW ABOVE 4-5K
FEET MSL. FRONT MOVES INTO SW ID BY 00Z THIS EVENING AND REACHES THE
MAGIC VALLEY AND CAMAS PRAIRIE BY 03Z. BEHIND THE FRONT VFR
CONDITIONS FOR LATER TONIGHT AND FRIDAY WITH DIMINISHED WESTERLY
WINDS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...JB
LONG TERM....DG/LH
AVIATION.....DG
Hazardous weather outlook, Nov 20, 4:51 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
451 AM MST THU NOV 20 2008
IDZ011>016-028>030-ORZ061>064-211200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
451 AM MST THU NOV 20 2008 /351 AM PST THU NOV 20 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Boise Mountains
- When
- November 20, 3:30 PM MST to 4:30 PM MST
- Where
- Boise Mountains forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.602, -115.335 (the zone’s center; the record gives no point)
Local media reported trees down and power out in Idaho City, Placerville, Grimes Creek and Centerville.
High Wind, Upper Treasure Valley
- When
- November 20, 4:00 PM MST to 5:00 PM MST
- Where
- Upper Treasure Valley forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
A wind gust of 53 MPH was recorded at the National Weather Service office in Boise and local media and trained spotters reported trees down and power out in Boise, Mountain Home, Garden City and Kuna.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, November 20 to 22, 2008$725,000 · 3 events
- Lake-Effect Snow in Ohio, November 20 to 22, 2008$450,000 · 3 events
- Heavy Snow and Winter Weather in Kentucky, November 20 to 21, 200845 events
- Lake-Effect Snow in Michigan, November 20 to 21, 20085 events
- Winter Weather in Maryland, November 20 to 21, 20085 events
- Lake-Effect Snow in Michigan, November 20 to 21, 20084 events
- Lake-Effect Snow in Indiana, November 20 to 21, 20084 events
- Heavy Snow in Pennsylvania, November 20 to 21, 20084 events
- Lake-Effect Snow in Pennsylvania, November 20 to 22, 20082 events
- High Wind in New Mexico, November 20, 20082 events
- High Wind in Utah, November 20, 2008$7,000 · 50 kt wind · 2 events
- Lake-Effect Snow in Michigan, November 20 to 21, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139641, 139640.